MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MANIPULATOR ROD

KARL STORZ SE & CO. KG MANIPULATOR ROD
Model Number 26168DZB
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during the procedure, the manipulator rod broke.The procedure was completed with a delay of less than 15 minutes.No one was injured.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the returned article has been inspected.It can be confirmed that the weld seam is broken.This was caused by excessive lateral stress on the rod (e.G.Due to levering, etc.), which led to the breakage.This can be seen from the bent inner guide pin.The above conducted investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MANIPULATOR ROD
Common Device Name
MANIPULATOR ROD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21743692
Report Number9610617-2025-00501
Device Sequence Number8734865
Product Code HIH
UDI-Device Identifier04048551096192
UDI-Public04048551096192
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K992027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26168DZB
Device Catalogue Number26168DZB
Device Lot NumberYL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/27/2025
07/29/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/25/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown